Lightheadedness, heart palpitations a... - Diabetes & Hypert...

Diabetes & Hypertension Help Society

10,945 members1,323 posts

Lightheadedness, heart palpitations and brain fog.

Mmorgan99
Mmorgan99

Hello, I am 32 years old, was recently diagnosed with hypertension. I am taking a calcium channel blocker for it and have been around 130/85 on 5mg of Amlodipine. Down from 160/95 before getting on the medication. Recently I have been experiencing brain fog, occasional fatigue, and occasional heart palpitations. When my heart starts beating faster I tend to get light headed and dizzy. It can last anywhere from 5 minuets to an hour or so. I have been on the medication for about 2 weeks now and was on carvedilol before that but was taken off after 2 months due to the side effects it was causing. I have also been experiencing neck pain and tension and sometimes pain or pressure around my temples. I have had a chest X-ray done, 3 EKGs, blood work and a stress test done in the last 4 months. Everything normal except my cholesterol was a bit high (179). I have an echocardiogram scheduled next week. My family doesnt have a history of heart issues and I haven’t had issues in the past. I’ve seen a chiropractor twice since the year started as well to help deal with the neck pain. Any ideas on what the symptoms may be? Can heart issues be tied in to neck problems? Could it just be the medication? I am a bit overweight but am loosing weight with a better diet. The most annoying thing has to be the brain fog, and neck pain. I have trouble remembering things sometimes and concentrating. When I was on the beta blocker carvedilol, it did cause anxiety as well but since I’ve been off of it, the anxiety seems to be less and less.

8 Replies
oldestnewest

Do you eat on time for meals? You can have hypoglycemia from not eating anything or on the correct time. Pounding heart and headache can be a symptom of hypoglycemia.

I eat 3-4 meals a day. Usually at 830am, 1230pm, and 6pm. I have been trying to eat more lean meats, vegetables and beans etc.

Any snacks with more protein and low carb?

Just maybe some fresh juiced veggies/fruits, berries etc

Concerned
Concerned in reply to Mmorgan99

We need the fats that accompany protein in nature, otherwise the liver will become depleted of vitamin A, causing an imbalance with vitamin D.

It might be worth asking your GP if they have checked your thyroid levels. Some of your symptoms are frequently among the "usual suspects" if you have an overactive thyroid (Hypothyroidism). I'm a type 2 diabetic who was diagnosed with under active thyroid (Hyperthyroidism) at the same time. Remember that getting the Dr to check is more reliable than using Dr Google to match your symptoms, however this is from the UK Thyroid website thyroiduk.org.uk/tuk/about_...

I had symptoms like that and was diagnosed as having afib and now have to take verapamil and apixaban ( anticoagulant ) so maybe you should see your dr to check on that

Palpitations are a known side effect of CCBs. I wonder if you are going too low carb and this is exacerbating the symptoms, or maybe you should discuss lowering the medication with your doctor as a result of the changes you've made?

Don't go high protein as that is very unhealthy; if you need more calories, get them from natural fats.

You may also like...